How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

Have been taking Pristiq for 13 days. Now cannot sleep at

This answer was rated:

Have been taking Pristiq for 13 days. Now cannot sleep at all. Took Lunesta last night--still no sleep. Feel somewhat revved-up. Feel I must stop taking it, despite depression has eased somewhat. Will see my doctor as soon as possible. Would like to begin taper NOW. How?
Dr Vikas :

Hello

Dr Vikas :

Are you taking Pristiq in morning or at night?

JACUSTOMER-o1h603s4- :

before bed time

Dr Vikas :

In my view, instead of stopping Pristiq, you can try to change the time and start taking it in morning because you are noticing some improvement in depression.

Dr Vikas :

Pristiq can be activating in some patients and in that case we ask our patients to start taking it in morning. In most cases, this helps. It is a very good medicine and can be very useful in controlling anxiety and depressive symptoms.

Dr Vikas :

What is the dose of Pristiq you are taking right now?

JACUSTOMER-o1h603s4- :

50 mg

Dr Vikas :

OK. so what is your opinion on my suggestion?

Dr Vikas :

do you still want to stop Pristiq?

JACUSTOMER-o1h603s4- :

I doubt that changing to taking med in morning will allow me to get sleep, because I fell still feel revved up

JACUSTOMER-o1h603s4- :

just before dose is scheduled.

Dr Vikas :

Well, if a patient want to stop Prisiq and is taking 50 mg per day, we usually ask him or her to start taking 50 mg every alternate day for 5 days followed by start taking 50 mg with a gap of 2 days for another 3 to 5 days and then discontinuation.

Dr Vikas :

This helps in avoiding discontinuation / withdrawal symptoms in most cases.

Dr Vikas :

you can discuss with your doctor about this strategy and hopefully you will be able to taper it down easily.

Dr Vikas :

are you there/

Dr Vikas :

?

Dr Vikas :

would like to know your opinion about this tapering strategy?

JACUSTOMER-o1h603s4- :

This sounds reasonable and will follow this plan, discussing situation with my doctor as soon as possible, hopefully tomorrow (Monday)

Dr Vikas :

OK great,

Dr Vikas :

do you have any other question to ask?

JACUSTOMER-o1h603s4- :

No questions. Thanks so much!!

Dr Vikas :

Thanks for coming to JA.

Dr Vikas :

.If you are satisfied with my answer please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.

Dr Vikas :

You can rate my answer now.

Dr. Vikas and 2 other Mental Health Specialists are ready to help you